In 2003 I was in the Army and my unit helped take Northern Iraq from Germany, while there I was Machine Gunner in a humvee, and we were hit by a car that couldnt stop and I was knocked out of the turrent and hit my head and neck on the way down. I went to the medics afterword and was given motrin and was told to carry on since then I have suffered HUGE headaches that I can feel creep up the left side of my head from my neck to my forehead and it is unbearable. I went to the VA and they took some x-rays and found mild loss of curve with angulation is again demonstrated at the level of C4 on C5 and some boney hypertrophic/arthritic changes are also demonstrade in the facets in the mid cervical spine slightly greater on the right than left, is what they found. I am in so much pain that can barely function sometimes is there anything I can do the VA gave me Tamadol but I dont take because I watch my 4 kids and it makes me loopy and drowsy and then they sent me to Phy Therpy but they pulled on my neck and they tought me neck excerises that didnt work so please if there is any advice PLEASE get back with me
Don't know if this will help, but here goes. I have been suffering from arthritis in my neck and migraine headaches for a long time. Personally, I have gotten to the point where I go to a Pain Clinic. Basically, they give you anti-inflamatories and pain med via x-ray via a special needle directly to the painful areas. You are slightly sedated and it is VERY expensive(it's done in an operating room setting). I go every three to six months. I am missing my much needed appointment on Monday "cause I just had a tumor removed from my abdomen and they won't do it for about a month because I just had surgery.
Now, a little advice on that nasty drug Tramadol. I'm a certified pharmacy technician and have heard and seen some pretty unhappy people on Tramadol. The first thing I tell people is to give this drug time to work!!!!It seems to be a slow metabolizer and a lot of people take more because it just hasn't worked. Hence, they get nauseous and "loopy".
You, too, can always ask for a different drug to help the pain, but to be perfectly honest they are probably all gonna make you at the least drowsy, unless you maybe try an anti imflammatory like the IBU but something RX strength (just eat with those or the next thing you know, is your stomach hurts).
Don't give up on physical therapy,also. I still do neck exercises that I learned in my many PT visits over the years. If nothing else, it is getting you to keep your neck somewhat flexible (no telling how bad you'll get if you don't stretch).
One last thing. Are your migraines being treated? You sound like you'd be a great candidate for Triptans. They are used at the onset of a migraine and for most people are a life-saver. I use them once to twice a month, and 99% of the time, with a short nap, my migraines are gone.Sounds pretty cool,huh?
Good luck to you!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.